Hail, Grant
- When
- July 31, 4:35 PM MST to 4:40 PM MST
- Where
- Grant County, 0.61 mi WSW of Hurley
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.698, -108.130
An upper high was centered over the Texas-Oklahoma border with a south-southeast flow aloft bringing abundant moisture to Western New Mexico.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EPZ wrote it up.
An upper high was centered over the Texas-Oklahoma border with a south-southeast flow aloft bringing abundant moisture to Western New Mexico.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Jul 31, 2:08 PM MST, 2 hours 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 308 PM MDT SUN JUL 31 2011 .SYNOPSIS... WE WILL SEE OUR RAIN CHANCES BEGIN TO DECLINE STARTING MONDAY WHILE OUR TEMPERATURES WILL BEGIN TO CLIMB HIGHER. UPPER LEVEL HIGH PRESSURE WILL SLOWLY BUILD BACK INTO WEST TEXAS AND NEW MEXICO THIS WEEK. THIS FEATURE WILL REDUCE OUR RAIN CHANCES FOR MOST OF THE COMING WEEK AND GIVE US ABOVE NORMAL TEMPERATURES. MANY LOWLAND LOCATIONS WILL FLIRT WITH THE TRIPLE DIGIT MARK MUCH OF THIS WEEK. && .DISCUSSION... ONE MORE EVENING OF DECENT RAIN CHANCES AND THEN A RETURN TO DRIER AND WARMER WEATHER. CURRENTLY THE REMNANT CIRCULATION OF TROPICAL STORM DON WILL MOVE ACROSS OR JUST SOUTH OF THE BOOTHEEL OF NEW MEXICO TONIGHT. RIGHT NOW IT DOESN'T SEEM LIKE IT WILL BE MUCH OF A FACTOR IN OUR FORECAST. IT MAY GIVE HIDALGO AND WESTERN GRANT COUNTIES SOME SLIGHTLY BETTER RAIN CHANCES. THE REST OF US WILL HAVE TO DEPEND ON SOME SURFACE HEATING AND AN OCCASIONAL OUTFLOW BOUNDARY TO GET SOME THUNDERSTORMS TONIGHT. ON MONDAY THE UPPER LEVEL RIDGE WILL BEGIN TO REASSERT ITSELF INTO OUR WEATHER. AS A MATTER OF FACT BOTH THE GFS AND NAM HAVE US ESSENTIALLY RAIN FREE FOR MONDAY AND TUESDAY. I'M NOT GOING THAT FAR AS I DO THINK ENOUGH LEFT OVER MOISTURE WILL LINGER TO CONTINUE TO GIVE US A SLIGHT CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS. BY WEDNESDAY DESPITE THE UPPER HIGH BEING STILL VERY NEAR TO US THE GFS PULLS THE MOISTURE PLUME AND ASSOCIATED POPS BACK OVER NEW MEXICO. THE NAM ON THE OTHER HAND WILL HAVE NOTHING TO DO WITH THAT. I'VE LEANED MORE TOWARD THE NAM SOLUTION...BUT I HAVE CONTINUED OUR SLIGHT CHANCE POPS FOR MOST THE LOWLAND LOCATIONS. FOR THE WEEKEND THE GFS CONTINUES TO KEEP THE MOISTURE PLUME ON US...BUT WITH THE HIGH STILL IN OUR NEIGHBORHOOD I HAVEN'T INCREASED THE POPS ANY...STILL KEEPING THEM AT THE SLIGHT CHANCE LEVEL. LOOKING AT THE TEMPERATURES...MONDAY WILL BEGIN OUR WARM UP AS THE UPPER LEVEL RIDGE BUILDS BACK INTO WESTERN TEXAS. THE HIGHS ON MONDAY WILL BE RUNNING TWO TO FOUR DEGREES ABOVE NORMAL. FOR TUESDAY THROUGH FRIDAY WE WILL SEE HIGHS RUNNING FOUR TO SIX DEGREES ABOVE NORMAL. THAT WILL BRING HIGHS FOR MOST LOWLAND LOCATIONS RIGHT NEAR OR A DEGREE OR TWO ABOVE 100. FOR NEXT WEEKEND THE TEMPERATURES WILL DEPEND ON THE LOCATION OF THE HIGH AND WHATEVER (IF ANY) MOISTURE WE ADVECT IN. FOR NOW I'VE GONE WITH HIGHS RUNNING TWO TO FOUR DEGREES ABOVE NORMAL. && .AVIATION...VALID 01/00Z-02/00Z. MAINLY VFR CONDS WITH E-SE WINDS THRU PD. SCATTERED SHOWERS AND THUNDERSTORMS THIS EVENING WILL CAUSE AREAS OF MVFR CIGS/VSBY. GUSTY WINDS AND SMALL HAIL ARE ALSO POSSIBLE WITH STORMS. EXPECT VSBY <2SM TSRAGS WITH SCT-BKN040-060 BKN120-150. WIND VCNTY TSTMS VRB25G45KT. THUNDERSTORMS WILL CONTINUE TO FAVOR HIGH TERRAIN AND AREAS WEST OF THE CONTINENTAL DIVIDE. && .FIRE DISCUSSION... DRIER AND WARMER CONDITIONS EXPECTED TO DEVELOP OVER THE COMING DAYS AS MOISTURE CURRENTLY OVER AREA MOVES WEST INTO ARIZONA. UPPER HIGH WILL REMAIN CENTERED OVER OKLAHOMA AND EXPAND WESTWARD WHICH IS WHAT WILL DRIVE DEEPER MOISTURE OUT OF AREA BUT THERE WILL CONTINUE TO BE ISOLATED THUNDERSTORMS OVER THE HIGHER TERRAIN. HIGH TEMPERATURES WILL APPROACH 100 BY MIDWEEK OVER THE LOWLANDS WITH MINIMUM RELATIVE HUMIDITIES FALLING INTO THE MID TEENS IN MANY LOCATIONS. WINDS WILL CONTINUE TO REMAIN FAIRLY LIGHT WITH EAST TO SOUTHEAST WINDS ACROSS THE EAST AND WEST WINDS DEVELOPING ACROSS THE WEST. SOME MOISTURE IS EXPECTED TO RETURN TOWARD THE END OF THE WEEK WITH THUNDERSTORMS AGAIN POSSIBLE ACROSS THE FIRE DISTRICT. && && .PRELIMINARY POINT TEMPS/POPS... EL PASO 75 97 75 99 77 / 30 10 10 10 10 SIERRA BLANCA TX 71 96 71 96 74 / 20 10 10 10 10 LAS CRUCES 73 96 73 98 75 / 30 10 10 10 10 ALAMOGORDO 70 96 70 98 73 / 20 20 20 10 10 CLOUDCROFT 49 74 50 75 51 / 30 20 20 20 10 TRUTH OR CONSEQUENCES 70 94 70 97 73 / 30 20 20 10 20 SILVER CITY 63 86 62 88 63 / 40 30 30 20 20 DEMING 70 95 71 97 73 / 30 20 20 10 10 LORDSBURG 70 96 70 98 72 / 40 20 20 20 20 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && BRICE/GRZYWACZ
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1255 PM MDT SUN JUL 31 2011 NMZ022>025-030>032-TXZ055-056-011900- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1255 PM MDT SUN JUL 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR EVENING THUNDERSTORMS TONIGHT. A FEW STORMS MAY PRODUCE HEAVY RAIN...BUT MOST STORMS WILL MOVE THROUGH WITH ONLY BRIEF HEAVY RAIN...STRONG WINDS AND MAYBE SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY RAIN CHANCES LOWER EACH DAY...WHILE THE TEMPERATURES WILL GET HIGHER. .SPOTTER INFORMATION STATEMENT...
The El Paso radar (KEPZ), 163 km away, was scanning. The volume nearest the first event began at 23:37 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2011Every state in 2011This day in weather historyWarnings in New Mexico, July 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 331577.